Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Treated for double pneumonia. Developed itchy rashes. Is this due to clarithromycin and co-amoxiclav?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I was admitted for ?double pneumonia on 11th January and given IV Co-Amoxocillin and oral clarithromycin, in addition to prednisolone and nebulised salbutamol.

I was discharged on 14th January on 6 days of co-amoxiclav 625mg tds and 30mg prednisolone o.d. for six day.

On 5th February I developed a rash: I would describe it as being quite splodgy in nature and very itchy affecting my torso in particular as well as my arms and legs. It was quite hot and swollen, particularly on my chest.

I initially tried self-medicating: I took chlorphemanine and also bought Nyotrol in case it was a fungal infection.

The piriton made me very drowsy and I only took it for a few days (averaging two tablets a day) as by the third day I was also getting visutal disturbances too and my neck was more swollen.

After seeing GP yesterday, I now have a steroid and some doublebase cream to apply which seem to be helping.

My question is...(sorry for being so long-winded!)

Is it possible to get a rash develop after taking the clarithromycin and co-amoxiclav ten days after stopping it?

Thank you.
Posted Thu, 28 Feb 2013 in Medicines and Side Effects
Answered by Dr. Praveen Rodrigues 42 minutes later
Hi there.
In medicine, anything is possible. But, the rash being a result of the medication is highly unlikely. Am glad the creams are working. In all likelihood, it is possibly a seborrheic dermatoses & will respond to the meds. Thanks for your detailed dont need to feel terrible about it. It actually is pretty sweet of you & helps us help you better. Wish you continued Good Health! Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor